Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for uncontrolled diabetes

Hello Doctor, Hope you are keeping well, I am based in Dar es Salaam , Tanzania. I have a brother of age 24 years, who is suffering from Diabetes, for the past 16 years and he is under mixtard Insulin, He is injecting himself 2 times a day, morning 24 units and evening 18 units, he has been injecting as mentioned above for the past 16 years. He has gone into comma 3 times, and has recovered successfully. Recently 3 months back he has been suffering from neuropathy infection and his kidneys have started producing protein, we have consultated 4-5 doctors here in Dar es Salaam, but it has not worked out. He has pain in his left leg and the leg is getting thinner and thinner, he is unable to walk as well. He has been controlling his sugar as well but doesnt seem to work out as well. We are now planning to visit India, for his further treatment, we got your contact through the website, Can you assist us in this and give us ur estimated cost. Looking forward for your kind assistance regarding this matter. Incase you need any further information please do not hesitate to contace me on this number +0000. Thanking you in advance.
Mon, 22 Dec 2014
Report Abuse
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Dear friend, greetings from HCM.. I understand your concern .. The whole problem is that .. The sugar levels are poorly controlled .. Hence due to high glucose levels he is all end organ impact at the early age itself .. You also told that he was admitted because of coma .. That too three times .. That is really not good sign of diabetic management... You need to evaluate him thoroughly first.. Get his fasting glucose, HbA1c, lipid profile , 24 hour urinary proteins and thyroid profile .,.that gives an idea what could be the problem .. And what should be done .. Kindly take care of his diet and exercise.. Ask him to take more of green leafy vegetables, oats, milets, and whole grains .. Divide the meals into 3/4 small parts when ever he is hungry ... He can take little of fish .. Avoid carbohydrates.. He need to have some physical activities.. Even at home no problem .. Take care and do contact us with the report ....
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I AM A DIABETIC And also suffer from hypothyroidism for which I take 100 mcg eltroxin daily. I also take Razel F10 for my cholesterol. for diabetes I was advised Glycomet SR500 which I have been taking for a few months now but my blood sugar levels are going on increasing and also the tablet comes out with the stool the next day. what should I do?

doctor1 MD

Dear doctor I am 64 years old and diagnosed as type 2 diabetic since 2005. I was under treatment with tripride 1 a combination of piaglitazone(1mg) glimpride and metformin(500 mg) along with Janumet till 2013 sept and my sugar level was 120 below in fasting and 180 to 200 in PP subsequently in 2013 I found that I am inching towards fatty lever and gladderstone and my doctor advised me to stop tribet ( which was banned for short then) and as well Janumet reasoning long term effect on kidney and medicated with mild dose of diapride 1 ( again the combination of glimpride & metformin) with change of diet. I was also , since 5 months, advised to take insulin Mixtard 30/ 70 - 24 shot in the morning . My sugar level shot up to 180 to 190 in fasting and 280 to 310 in PP I have developed urinal irritation and itching ever since of this medication and my personal physician advises me to have prostrate surgery as he see swelling at tips of urinal track. bit confused . I was pretty ok till the medication was changed in 2013. Diabatist cautions taking Janumet and tribet will cause damage to kidney on a longer run and insulin is the best alternate. But i do not see any control on sugar level so far.my diat is well restricted and my weight is also brought down to 82 from 90. With this diet i am becoming very tired even if I walk for about 15 minutes. Prior I used to have a brisk walk of 30 minutes. Can any doctor render advise.

doctor1 MD

My age is 38. I am type 2 diabetes patient from last 10 yrs. I am taking Jalra 50 and trigpm 1 twice a day from last one year. My sugar level were under control but from last 10/15 days constant my sugar level is 200 + (fasting) 300+ (p.p. and random). Suggest me what to do?

Recent questions on  Diabetes

doctor1 MD

. Firstly, I m a 46 yr. old female whose been under an extreme amount of stress lately and having some trouble sleeping the entire night, often waking in a sweat. I’m having hunger pains more often than usually lately and a sweet tooth I can’t seem to curb. I then become very lethargic after I eat no matter the amount of food, i.e. full meal or snack, and most of the time I have to take a nap or I find myself nodding off at work. I ve been also experiencing breakouts of acne about twice a month. I have a history of a hyperthyroid and my family has a history of diabetes, but my blood sugar seems to test normal. Could this be the onset of menopause or possibly Type II Diabetes?

doctor1 MD

My 15 year old daughter has occasional severe lower abdominal pain. She will feel the need to urinate and then won t be able to. She ends up with severe pain, curled up in a ball crying. This happens to her about once a month or so. We have a urologist who has conducted every test there is (invasive and otherwise) and everything comes back as normal. Any suggestions on what our next step should be. We ve been with the urologist for about a year. She s seen a gynecologist and all tests were negative. She also saw a doctor to see if she had diabetes, again negative.

doctor1 MD

I m considering asking my doctor to prescribe me this medication (belviq). I m 44 (female) has problems with my thyroids, high blood pressure, type 2 diabetes. I weigh 261 and 5*6, is this a good choice of medication and is it covered by Blue Cross Blue Shield. I reside in Louisiana.

doctor1 MD

my husband is 40 years old, his mother was having blockage in heart, she was treated in apollo hosp.hyderabad 10 years back she is patient of diabetes also, now my husband s test of diabetes is +tive what to do ? i am afraid his before lunch diabetes is 156 and after lunch is 250, please tell me what to do for checking for heart

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.